my mum was taking mirapexin which was giving her a good-enough quality of life.
Following the discovery of a very mild fibrosis in the lungs, the neurologist stopped gradually (over 4 weeks) the treatment with mirapexin, increasing Sinemet to 5 times a day.
Since stopping the Mirapexin, she has become severely depressed, she cannot move and has aches all over her body (which I found out is a withdrawal symptom from Mirapexin).
Can anybody tell me if such interruption of treatment was justified by a real association between Mirapexin and lung fibrosis (again very very mild).
Thank you for all your help.
A warm welcome to the forum.
I’m really sorry to hear about your mum’s depression and aches over body, I’m sure this must be hard for her. We have a supportive community on the forum so I know you’ll hear from other members soon, in the meantime I’d advise you to contact our helpline, they have a wealth of knowledge on Parkinson’s related medication and can offer you more support on this. It’s completely free and confidential to call so please give us a call on 0808 800 0303 or email us at [email protected].
Also, we have a lot of information on our website regarding different dopamine agonists drugs including mirapexin here - https://www.parkinsons.org.uk/information-and-support/dopamine-agonists.
I hope you find this helpful.